Missouri, 2006

Damaging Wind in Missouri, August 10, 2006

August 10, 2006 · NWS EAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 10, 3:42 AM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 10, 3:42 AM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
442 AM CDT THU AUG 10 2006

.DISCUSSION...

PROBLEMS CONTINUE TO BE PRECIP CHANCES TODAY AND TONIGHT...AND
TEMPERATURES TODAY. MCS OVER EASTERN NEBRASKA AND WESTERN IOWA
SHOULD CONTINUE TO MOVE EAST-SOUTHEAST ON NOSE OF THE LOW LEVEL JET
AS IT VEERS THROUGH THE REST OF THE MORNING HOURS. HAVE HIGH CHANCE
POPS ACROSS NORTHERN AND NORTHEASTERN MISSOURI THIS MORNING. REST OF
THE FORECAST AREA SHOULD SEE MOSTLY SUNNY SKIES. WITH 850MB TEMPS IN
THE MID 20S...EXPECT READINGS GENERALLY ALONG AND SOUTH OF THE
MISSOURI RIVER TO ONCE AGAIN REACH THE 100 TO 102 DEGREE RANGE.
WHILE DEW POINTS IN EXTREME EAST CENTRAL KANSAS MAY MIX OUT INTO THE
LOW 60S...MOST LOCATIONS SHOULD SEE READINGS IN THE UPPER 60S AND
LOW TO MID 70S. HAVE THEREFORE ISSUED A HEAT ADVISORY FOR LOCATIONS
GENERALLY ALONG AND SOUTH OF THE MISSOURI RIVER FOR TODAY.

AS HAS BEEN THE CASE OFTEN DURING THE PAST WEEK OR SO...AREA MAY SEE
LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS DEVELOP. HAVE
CONTINUED LOW CHANCE POPS ACROSS THE ENTIRE FORECAST AREA DURING
THAT TIME. MODELS SHOW FAIRLY GOOD ISENTROPIC LIFT (315K SURFACE)
DEVELOPING AFTER MIDNIGHT. BEST FOCUS SEEMS TO BE EASTERN SECTIONS
SO HAVE SLIGHTLY HIGHER POPS AFTER MIDNIGHT FOR EASTERN SECTIONS.

WHILE MODELS HAVE SHOWN SOME DISCREPANCY OVER THE LAST SEVERAL
DAYS...THEY ARE FAIRLY CONSISTENT WITH PUSHING THE FRONT THROUGH FOR
FRIDAY. SO GOING FORECAST OF MAINLY DRY CONDITIONS AND TEMPERATURES
CLOSER TO NORMAL LOOKS GOOD FOR FRIDAY AND SATURDAY.

NRR

&&

.PREVIOUS DISCUSSION...

950 PM WED...
HAVE REMOVED OR LOWER POPS ALONG THE IOWA BORDER. EVENING UPR AIR
INDICATES A RATHER STRONG CAP IN PLACE WITH H7 TEMPS FROM 12-14
DEG/C FM TOPEKA NORTH TO OMAHA. LATEST RUC/WRF INDICATES THAT THE
WARM FRONT IN NRN MO WILL PROGRESS SLOWLY NORTH WITH THE BEST H8
THETA-E ADVECTION AND ISENTROPIC LIFT ON THE 315K SURFACE TO BE
MAINLY NORTH AND EAST OF THE CWA. WEAK 315K ISENTROPIC LIFT DOES
EXIST TONIGHT NEAR THE IOWA BORDER...BUT CONDENSATION PRESSURE
DEFICITS ARE FM 100-200 ACROSS THE NW CORNER. WILL HOLD A LOW POP
FOR THE EXTREME NERN CORNER WHERE VERY ELEVATED CONVECTION IS
POSSIBLE WHERE CONDENSATION PRESSURE DEFICITS ARE 50 OR LOWER.

ONLY OTHER RISK OF PRECIPITATION FOR TONIGHT IS WITH THE TROPICAL
PLUME TO OUR NW. IT APPEARS IT WILL STAY TO OUR NW...AT LEAST FOR
TONIGHT.

DB

353 PM WED...
MAIN FORECAST CONCERNS ARE WITH PRECIPITATION CHANCES AND
TEMPERATURES THROUGH TOMORROW. THE FLATTENED UPPER RIDGE CONTINUES
TO DOMINATE THE SOUTHERN HALF OF THE CENTRAL CONUS...WITH SMALLER
SCALE SHORTWAVES GENERATING NOCTURNAL CONVECTIVE COMPLEXES AS THE
RIDE THROUGH THE PERIPHERY OF THE RIDGE. ANOTHER OF THESE SHORTWAVES
IS FORECAST TO DROP SOUTHEAST INTO CENTRAL IOWA TONIGHT...AND IS
EXPECTED TO GENERATE AN AREA OF STORMS. SOME OF THIS ACTIVITY MAY
CLIP THE NORTHEAST FORECAST SECTION TOWARD NORTHEAST MISSOURI
OVERNIGHT. OTHERWISE...MODELS CONTINUE TO SUGGEST PRECIPITATION
DEVELOPMENT ALONG AND NORTH OF THE SURFACE WARM FRONT...CURRENTLY
EXTENDING FROM SOUTHEAST NEBRASKA TOWARD CHILLICOTHE...AND SOUTH OF
KIRKSVILLE.

SOME FORECAST UNCERTAINTY REMAINS WITH THE FRONTAL MOVEMENT. SEEMED
THE NAM HAD A BETTER HANDLE ON THE LOCATION AND MOVEMENT OF THE
SURFACE FRONT OVER THE NEXT 36 HOURS...ALTHOUGH BOTH THE NAM AND GFS
APPEAR TO BE SUFFERING TO SOME DEGREE FROM CONVECTIVE FEEDBACK. AS
THE UPPER SHORTWAVE MOVES SOUTHEAST TOMORROW...IT WILL HELP PUSH THE
FRONT TOWARD CENTRAL MISSOURI. THUNDERSTORM CHANCES WILL CONTINUE AS
THIS BOUNDARY PUSHES SOUTH...WITH BETTER CHANCES TOWARD CENTRAL
MISSOURI AGAIN TOMORROW AFTERNOON. TEMPERATURES FOR TOMORROW ARE A
CHALLENGE...AS THEY WILL BE DEPENDENT UPON THE PRECISE FRONTAL
LOCATION BY THE AFTERNOON...AS WELL AS THE CLOUD COVER. HAVE TRIED
TO INDICATE THE ANTICIPATED TEMPERATURE GRADIENT WITH UPPER 80S
ACROSS FAR NORTHERN SECTIONS...TO AROUND 100 DEGREES IN EAST CENTRAL
KANSAS AND CENTRAL MISSOURI.

THE SURFACE FRONT IS EXPECTED TO THEN PUSH SOUTH OF THE FORECAST
AREA THURSDAY NIGHT...ALLOWING COOLER TEMPERATURES CLOSER TO
SEASONAL NORMALS TO FILTER ACROSS THE AREA ON FRIDAY.

STOFLET

AS WE MOVE INTO THE WEEKEND THE EXPECTATION IS THAT THE MID CONUS
RIDGE WILL CONTINUE TO BE FLATTENED BY A SERIES OF LARGE SHORTWAVES
MOVING THROUGH SOUTHERN CANADA. OF PRIMARY CONCERN IS A
WAVE...CURRENTLY IN THE EAST PACIFIC...THAT WILL MOVE EAST ALONG THE
CANADIAN BORDER OVER THE WEEKEND FORCING A COLD FRONT SOUTH INTO THE
CENTRAL PLAINS BY LATE SUNDAY. OF LATE THE GFS SOLUTION HAS BEEN
MUCH SLOWER WITH THIS FRONT WHEN COMPARED TO THE ECMWF...OWING TO
THE GFS KEEPING MORE ENERGY IN THE BASE OF THE WAVE TO OUR WEST.
HOWEVER...LATEST SOLUTIONS HAVE BEGUN TO CONVERGE...THOUGH THE ECMWF
IS STILL THE FASTER MODEL BY FAR. THOUGHTS ARE TO GO WITH A
CONSENSUS BETWEEN THE TWO...WHICH WOULD PLACE THE FRONT INTO
NORTHERN MISSOURI SUNDAY NIGHT. THEREFORE I HAVE KEPT THE FOCUS FOR
THUNDERSTORMS IN THE SUNDAY NIGHT PERIOD. OTHERWISE LITTLE WAS
CHANGED IN THE FORECAST AS TEMPERATURES LOOK TO WONDER THROUGH THE
UPPER 80S AND LOWER HALF OF THE 90S THIS WEEKEND AND EARLY NEXT
WEEK.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM 10 AM THURSDAY TO 7 PM THURSDAY FOR MOZ028-
     MOZ029-MOZ030-MOZ031-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-
     MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.

KS...HEAT ADVISORY FROM 10 AM THURSDAY TO 7 PM THURSDAY FOR KSZ057-
     KSZ060-KSZ103-KSZ104-KSZ105.

WFO EAX
Hazardous weather outlook, Aug 10, 4:59 AM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 AM CDT THU AUG 10 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
559 AM CDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON TEMPERATURES WILL CLIMB TO AROUND 100 TO 102 DEGREES
GENERALLY ALONG AND SOUTH OF THE MISSOURI RIVER. THE HEAT COMBINED
WITH MODERATELY HIGH HUMIDITY WILL PRODUCE HEAT INDICES OF AROUND 105
DEGREES.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING...MAINLY ACROSS
NORTHERN INTO NORTHEASTERN MISSOURI...AS A LARGE THUNDERSTORM COMPLEX
MOVES ACROSS IOWA INTO ILLINOIS. IN ADDITION...ISOLATED THUNDERSTORMS
ARE POSSIBLE ACROSS CENTRAL INTO EASTERN MISSOURI EARLY THIS MORNING.
THIS MORNINGS ACTIVITY WILL NOT BE SEVERE.

HOWEVER ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE
OVERNIGHT HOURS. THE HEAT OF THE DAY WILL MAKE THE ATMOSPHERE MORE
UNSTABLE...AND ANY ACTIVITY DURING THE AFTERNOON AND EVENING MAY BE
CAPABLE OF STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE NEXT CHANCE FOR THUNDERSTORMS IS SUNDAY...SUNDAY NIGHT AND
POSSIBLY INTO MONDAY. DUE TO THE UNCERTAINTY WITH TIMING THIS
SYSTEM...IT IS TOO SOON TO TELL IF SEVERE WEATHER IS POSSIBLE WITH
THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NRR

The radar

The Pleasant Hill radar (KEAX), 188 km away, was scanning. The volume nearest the first event began at 12:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Macon

When
August 10, 6:26 AM CST
Where
Macon County, 4 mi N of Macon
Measured
61 kt (70 mph) estimated gust
Property damage
$40,000
Reported by
TRAINED SPOTTER
Coordinates
39.783, -92.483

Two silos destroyed and trees uprooted.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527902.